Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 2, 2016Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 2, 2016, 1:19 PM EDT for Liberty County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 1:19 PM EDT (17:19 UTC)
Expired
Aug 2, 2016, 2:00 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS82 KTAE 021719
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016
 
FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
      3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:22 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 2, 11:22 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1122 AM EDT TUE AUG 2 2016

.NEAR TERM [Through Today]...

Increased chances of showers and thunderstorms over our western
and central areas due to early convective initiation this morning
in a very moist environment (PWAT values over 2"). Otherwise, no
other significant changes were made to the forecast. Still expect
good coverage of showers and thunderstorms through the afternoon
across our inland areas, with highs in the upper 80s to lower
90s.

&&

.PREV DISCUSSION [410 AM EDT]...

.SHORT TERM [Tonight Through Thursday]...

In general, a weak pressure pattern aloft is expected through
Thursday, with a couple of shortwaves moving around the
peripheries of the Southeast. The primary forcing for convection
Wednesday and Thursday will come from two surface based features:
the seabreeze, and lee cyclogenesis. The west/southwest flow
regime should favor an early start to seabreeze storms each day.
Westerly flow over the Appalachians is expected to initiate
cyclogenesis over the Great Smoky Mtns today, with troughing
expected to reach into the Tri-State region through Wednesday. On
Thursday, low-level flow will become easterly, favoring ridging
down the spine of the mountains. This will force the surface low
southwest through GA and AL as it weakens. High PWATs will favor
deep moist convection and the possibility for heavy rain at times.
Slower moving and/or training cells may be possible on Thursday as
steering flow veers along the trough axis. Isolated to scattered
strong to severe storms will be possible both afternoons,
especially west of a line from Albany through Apalachicola.

.LONG TERM [Thursday Night Through Tuesday]...

While the aforementioned lee trough will be just about dissipated
to start the period, a small shortwave is expected to drop into
the Southeast resulting in the development of another surface
trough. These will combine with the afternoon seabreezes to yield
higher than normal rain chances through at least the weekend, and
possibly into early next week.

.AVIATION [Through 06Z Wednesday]...

IFR/LIFR vis/cigs at ABY will continue through daybreak. Also, a
brief period of similar conditions is possible at DHN and VLD.
Shortly after daybreak, all terminals will prevail at VFR levels
outside of scattered to numerous convection developing later this
morning and afternoon. Winds will be light from the west to
southwest.

.MARINE...

Relatively light winds and low seas will prevail for the next
several days. Showers and thunderstorms are expected to develop
each night, lingering into the mid-morning hours.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Widespread average rainfall amounts over the next 5 days are
expected to be in the 2-3" range. Isolated higher amounts doubling
that will certainly be possible in areas hit by heavy rain each
afternoon, or possibly over a shorter period of time where storms
move very little or train. That being said, widespread river,
urban, or rural flooding is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   91  76  93  76  90 /  60  20  70  30  70
Panama City   88  81  89  80  88 /  60  20  50  30  60
Dothan        90  74  91  74  90 /  70  30  50  30  60
Albany        91  74  91  74  90 /  70  40  50  30  70
Valdosta      92  74  92  74  90 /  70  30  60  40  70
Cross City    92  75  92  76  90 /  40  20  40  30  60
Apalachicola  89  80  89  80  88 /  60  30  50  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...Harrigan

In the hours before

Local storm report, Aug 2, 9:58 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 AM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     5 NW PONCE DE LEON      30.77N 86.00W
08/01/2016                   HOLMES             FL   UTILITY COMPANY

            LOCAL ELECTRIC COMPANY REPORTED A TREE DOWN.

&&

LAHR
Special weather statement, Aug 2, 1:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016

FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
      3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:53 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph52 min
Aug 2, 7:13 PM EDTSpecial Weather StatementTAEClay32 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.